Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1994
Severe Thunderstorm Warning 424, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Nov 3, 1994, 8:41 AM CST for McIntosh County, Muskogee County, Oklahoma. It was in force for 49 min.
The area
The counties it named.
The facts
- Issued
- Nov 3, 1994, 8:41 AM CST (14:41 UTC)
- Expired
- Nov 3, 1994, 9:30 AM CST
- In force
- 49 min
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
Counties McIntosh County, OK, Muskogee County, OK
The radar
The Tulsa radar (KINX), 76 km from the middle of the area, began a volume at 14:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 2.7 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 357 J/kg
- Mixed-layer CIN
- -143 J/kg
- Mixed-layer LCL
- 954 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 353 m²/s²
- 0-3 km storm-relative helicity
- 404 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS1 KTUL 031441 RRA SVRTUL OKC091-101-031530- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 841 AM CST THU NOV 3 1994 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 930 AM CST FOR PEOPLE IN THE FOLLOWING LOCATIONSS... IN EAST CENTRAL OKLAHOMA ...EASTERN MCINTOSH COUNTY...SOUTHERN MUSKOGEE COUNTY AT 841 AM...RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS EXTENDING FROM NEAR KEEFETON TO 3 MILES NORTHEAST OF EUFAULA. MOVEMENT WAS EAST AT 50 MPH. HAIL TO THE SIZE OF DIMES AND WIND GUSTS TO 65 MPH CAN BE EXPECTED IN THE WARNED AREA.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 3, 4:07 AM CST, 4 hours 34 minutes earlier.
Area forecast discussion, Nov 3, 4:07 AM CST, 4 hours 34 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
400 AM CDT THU NOV 3 1994
RW/TRW OVR SERN OK THIS MRNG AS S/WV MOVG ACRS ETX. AS WV MOVS
ON TO THE NE...PRECIP WL BE ENDING OVR SE OK DURING THE MRNG.
SUBSIDENCE BHND SYSTM SHLD SUPPRESS CHC OF PRECIP OVR THE AREA
FOR MUCH OF THE DAY...BUT WL STILL HOLD ONTO SLGT CHC OF A FEW
SHWRS BY LATE THIS AFTN.
MAIN ACTION (INCRSG POPS) FOR ERN OK WL BE LATER TNGT INTO
FRI...ALTHO SIG DIFFERENCES IN THE MDLS. A BLEND OF AVN/ETA
APRS TO BE THE WAY TO GO...W/ NGM TO FAST BRINGING UPR SYS OUT
INTO THE PLNS AND TO FAR NORTH W/ SFC FTRS. MESONET DATA SHOWS
CDFNT INTO XTRM NWRN OK THIS MRNG...AND WL LOOK FOR FNT TO MOV
INTO NWRN PART OF FA FRI...SIM TO MVMNT OF ETA. WL GENRLLY
KP TEMPS ABV GUID.
PRELIM NUMBERS: TUL 77/66/70 256 BVO 77/65/67 256
MLC 77/66/73 256 IDB 76/66/75 256
...04...
.TUL...CAUTION ON AREA LAKES TDA ZNS 54>56..59>61..64>67..
70..71..73>75.In the hours before
Special weather statement, Nov 3, 8:19 AM CST, 22 minutes before
OKZ063-066-067-068-069-070-071-072-073-031515- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 819 AM CST THU NOV 3 1994 ...SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 900 AM FOR CHEROKEE AND EASTERN MUSKOGEE COUNTY... AT 818 AM...A LINE OF SEVERE THUNDERSTORMS EXTENDED FROM NEAR HULBERT IN CHEROKEE COUNTY TO 5 MILES EAST OF BRAGGS IN MUSKOGEE COUNTY. THIS LINE OF STORMS IS CAPABLE OF PRODUCING WIND GUSTS TO 65 MPH. THE LINE OF STORMS WAS MOVING EAST AT 40 MPH. A LARGE AREA OF NUMEROUS SHOWERS AND THUNDERSTORMS CONTINUED OVER PARTS OF EASTERN OKLAHOMA AT 818 AM. VERY HEAVY RAIN...GUSTY WINDS AND PEA SIZE HAIL IS POSSIBLE IN THIS AREA OF STORMS THIS MORNING. MOST OF THE HEAVY RAIN WAS IN AN AREA 25 MILES WIDE EXTENDING FROM 10 MILES SOUTH OF MUSKOGEE TO 10 MILES WEST OF MCALESTER. SOME STRONG THUNDERSTORM WINDS WERE ALSO MOVING INTO THE WESTERN PART OF SEQUOYAH COUNTY. VERY HEAVY RAIN WILL CAUSE SOME LOCALIZED FLOODING OVER WESTERN PITTSBURG...MCINTOSH AND MUSKOGEE COUNTIES.
Special weather statement, Nov 3, 8:20 AM CST, 21 minutes before
OKZ063-066-067-068-069-070-071-072-073-031515- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 819 AM CST THU NOV 3 1994 ...SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 900 AM FOR CHEROKEE AND EASTERN MUSKOGEE COUNTY... AT 818 AM...A LINE OF SEVERE THUNDERSTORMS EXTENDED FROM NEAR HULBERT IN CHEROKEE COUNTY TO 5 MILES EAST OF BRAGGS IN MUSKOGEE COUNTY. THIS LINE OF STORMS IS CAPABLE OF PRODUCING WIND GUSTS TO 65 MPH. THE LINE OF STORMS WAS MOVING EAST AT 40 MPH. A LARGE AREA OF NUMEROUS SHOWERS AND THUNDERSTORMS CONTINUED OVER PARTS OF EASTERN OKLAHOMA AT 818 AM. VERY HEAVY RAIN...GUSTY WINDS AND PEA SIZE HAIL IS POSSIBLE IN THIS AREA OF STORMS THIS MORNING. MOST OF THE HEAVY RAIN WAS IN AN AREA 25 MILES WIDE EXTENDING FROM 10 MILES SOUTH OF MUSKOGEE TO 10 MILES WEST OF MCALESTER. SOME STRONG THUNDERSTORM WINDS WERE ALSO MOVING INTO THE WESTERN PART OF SEQUOYAH COUNTY. VERY HEAVY RAIN WILL CAUSE SOME LOCALIZED FLOODING OVER WESTERN PITTSBURG...MCINTOSH AND MUSKOGEE COUNTIES.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 3, 7:30 AM CST | Severe Thunderstorm Warning | TSA | McIntosh, Muskogee | 45 min |
| Nov 3, 8:00 AM CST | Severe Thunderstorm Warning | TSA | Cherokee, Muskogee | 60 min |
| Nov 3, 9:44 AM CST | Flash Flood Warning | TSA | Adair, Sequoyah | 2 hr |
| Nov 3, 11:27 AM CST | Severe Thunderstorm Warning | TSA | Latimer | 33 min |
| Nov 3, 11:49 AM CST | Severe Thunderstorm Warning | TSA | LeFlore | 41 min |
| Nov 3, 12:43 PM CST | Severe Thunderstorm Warning | TSA | Latimer, LeFlore | 47 min |
| Nov 3, 1:04 PM CST | Severe Thunderstorm Warning | TSA | Haskell | 41 min |
| Nov 3, 1:28 PM CST | Severe Thunderstorm Warning | TSA | LeFlore | 47 min |
| Nov 3, 2:57 PM CST | Severe Thunderstorm Warning | TSA | Rogers, Tulsa | 48 min |
| Nov 3, 3:38 PM CST | Severe Thunderstorm Warning | TSA | LeFlore | 37 min |
| Nov 3, 4:05 PM CST | Severe Thunderstorm Warning | TSA | Tulsa, Wagoner | 55 min |
| Nov 3, 4:23 PM CST | Severe Thunderstorm Warning | TSA | Craig, Rogers | 58 min |
| Nov 3, 4:41 PM CST | Severe Thunderstorm Warning | TSA | Mayes, Rogers | 64 min |
| Nov 3, 4:49 PM CST | Flash Flood Warning | TSA | Haskell, Latimer, LeFlore | 4 hr |
| Nov 3, 5:40 PM CST | Severe Thunderstorm Warning | TSA | Delaware, Mayes | 65 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 1994Every severe thunderstorm warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.